i have c o p d, and everytime i use a steriod inhalers i get trush in my mouth and throart , have tried all pills and mouth treatments ,

i have flare ups so often now and can hardly walk to bathroom without fighting for air, i have tried every inhaler there is , any advice would be good as i,m not able to see consultant till july , saw consultant last week ans he said i would be ok on serentide , how wrong was he.lol

16 Replies

oldestnewest
  • I use a mouth wash daily find this helps, Dentyl Ph Mouth rinse Clove, could your GP not give you something like lozenger's medication to help? Val

  • Hi, My husband uses a mouthwash just Plax after he uses the inhalers. He uses symbicort turboinhaler which seems much better. You could also try taking something like actimel or yakult - they help with thrush or a probiotic tablet which will help restore the balance in your mouth. Hope this helps TAD x

  • I always rinse well with water (mouthwashes cause me to have a sore mouth and breathing probs. I do have actimel every day. I do get a sore mouth occasionally but find Boots sore mouth pastiles clear it quite quickly. The most important thing is always rinse your mouth out well after using inhalars every time.

    Best wishes

    Jo :-)

  • I got Nytol from GP re thrush and it works like magic. Also I am allergic to seretide too.I usen serevent as well as brown preventers and blue for relief.

  • A tip I've heard a lot of health professionals give is to rinse your mouth with water every time you take your inhaler to get rid of excess residue on your tongue and mouth.

  • The doctors can prescribe Nystan a 4 x daily liquid for your oral thrush or a very strong course of week long medication called Fluconazole to totally eradicate it especially if it has become systemic.

  • None of the prescribed treatments worked for me either. I am now using a Symbicort 400 inhaler taken twice a day - once during my breakfast and another during evening meal. Seems to have solved it for me.

  • Hi Suzanne,

    I too had that problem,and was given a spacer to take my steroid pump with.and it worked,no more thrush

    I would ask your gp or consultant to supply you with one

    Best wishes

  • I was advised to brush my teeth immediately after using the Seretide 500. Don't want to tempt fate, but it's worked for me so far.

  • I used to use Nystan but on one of my Hospital stays I was not allowed to take it as it reacted with some of the medication I was being given, I spoke to the Pharmacist who used to come around the wards regularly to check on the medication being given and she advised that if you buy some of those Vit C tablets that fizz in the glass, just put one in your mouth and swallow the fizz it cleans the throat, I don use fizzy Vit tabs but I do use the chewable sort so I sucked it instead of chewing, I must say I did help. If that fails then all I can suggest is rinsing your mouth and throat after using your inhalers. Hope this helps.

  • i have always been lucky and (touch wood) have not got thrush but every time i see a doctor i get reminded to rinse my mouth out after using my inhalers.

  • Hi There

    I had the very same problem with thrush. I had tried the mouth rinses & cleaning my teeth after, while the drops from the doctor worked in clearing it up, a week later it was back with avengance. Changing my inhaler a few times then using a spacer helped slightly but it was still causing misery. Then I had a brake through, it may not work for you but lets hope it does. I stopped drinking milk, sounds strange I know but it worked. I still clean my teeth after using my inhaler & I get an odd bit of thrush here & there now & again but a day or two and it's gone. I must say Yvonne my practice nurse was so good trying to find a remedy for me with different inhalers, it would be worth making an appointment to see yours.

    I do hope you find relief soon. It may not be milk in your case but may be something else, anythings worth trying.

    Good luck

    Take care

    Dawn

  • Thank you everyone for all your advice, i have tried all of it ,spacers ,mouthwash , etc. i have had nystan and fluconzale i have taken constantly for 3 months .

    i do not eat dairy products either . think i,m just a hopeless case .

    I have had to use high dosage steriods in the past so that may be why i am reacting , my mouth is clear but the thrush is in the back of my throat.

    lozenges are no longer prescribed according to my g.p.

    once again thank you all.

  • Hi there, I use a spacer for fostair steroid inhaler, and also take acidophillus tablets, one daily before breakfast, I clean my teeth and rinse my mouth out each time. Sometimes using a mouthwash, especially last thing at night. Hope this helps. x

  • I use Oraldene Hexetidine. It is medicated and antibacterial.It is better than an ordinary mouthwash.I got it from a supermarket.

  • Don't give up. I to suffer with copd and thrush is driving me nuts. Just changed my inhalers with steroids desperate been told I can go to tablets if no joy. Qvar is new inhaler.nobody understands how bad it is to suffer as we do. Have you tried spriva inhaler I find it good. Mouthwash lounge scrapper cleaning teeth useless. Keep smiling there must be an answer somewhere. Do you see respiratory doctor mine is g old and wants to help. Good . Luck.

You may also like...